Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 242, NWS Pueblo, CO

July 28, 2016El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 28, 2016, 10:59 PM MDT for El Paso County, Colorado. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2016, 10:59 PM MDT (04:59 UTC)
Expired
Jul 28, 2016, 11:45 PM MDT
In force
46 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 11:17 PM MDTHAIL 0.756 Ene Black Forest, COLOTS OF 3/4 HAIL. .
Jul 28, 11:17 PM MDTHAIL 1.56 Ne Black Forest, COLASTED UNTIL 1117 PM.
Jul 28, 11:37 PM MDTHAIL 11 Ne Peyton, CO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 7:33 PM MDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 5.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1611 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1861 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.2
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted.

140 
WUUS55 KPUB 290459
SVRPUB
COC041-290545-
/O.NEW.KPUB.SV.W.0242.160729T0459Z-160729T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1059 PM MDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 1145 PM MDT

* AT 1059 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BLACK
  FOREST...OR 15 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT
  20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTHERN COLORADO SPRINGS...CALHAN...PEYTON AND BLACK FOREST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3897 10423 3895 10475 3911 10478 3913 10466
      3913 10427
TIME...MOT...LOC 0459Z 261DEG 17KT 3903 10467 

HAIL...1.00IN
WIND...60MPH
 
$$

KAM
4 follow-up statements
670 
WWUS55 KPUB 290507
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1107 PM MDT THU JUL 28 2016

COC041-290545-
/O.CON.KPUB.SV.W.0242.000000T0000Z-160729T0545Z/
EL PASO CO-
1107 PM MDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 1107 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLACK
FOREST... OR 17 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT
20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CALHAN AND PEYTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3895 10467 3909 10473 3913 10466 3913 10427
      3897 10423
TIME...MOT...LOC 0507Z 262DEG 18KT 3904 10463 

HAIL...1.75IN
WIND...60MPH
 
$$

KAM
698 
WWUS55 KPUB 290519
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1119 PM MDT THU JUL 28 2016

COC041-290545-
/O.CON.KPUB.SV.W.0242.000000T0000Z-160729T0545Z/
EL PASO CO-
1119 PM MDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 1119 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEYTON...OR
20 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CALHAN AND PEYTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3895 10462 3912 10466 3913 10466 3913 10427
      3897 10423
TIME...MOT...LOC 0519Z 262DEG 17KT 3904 10456 

HAIL...1.25IN
WIND...60MPH
 
$$

KAM
404 
WWUS55 KPUB 290530
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1130 PM MDT THU JUL 28 2016

COC041-290545-
/O.CON.KPUB.SV.W.0242.000000T0000Z-160729T0545Z/
EL PASO CO-
1130 PM MDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 1130 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PEYTON...OR
23 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CALHAN AND PEYTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3895 10455 3913 10457 3913 10427 3897 10423
TIME...MOT...LOC 0530Z 266DEG 18KT 3903 10447 

HAIL...1.25IN
WIND...60MPH
 
$$

KAM
313 
WWUS55 KPUB 290538
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1138 PM MDT THU JUL 28 2016

COC041-290545-
/O.CON.KPUB.SV.W.0242.000000T0000Z-160729T0545Z/
EL PASO CO-
1138 PM MDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 1138 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEYTON...OR
25 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CALHAN AND PEYTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3895 10455 3913 10457 3913 10427 3897 10423
TIME...MOT...LOC 0538Z 266DEG 18KT 3902 10441 

HAIL...1.00IN
WIND...60MPH
 
$$

KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:39 PM MDT, 7 hours 20 minutes earlier.

Area forecast discussion, Jul 28, 3:39 PM MDT, 7 hours 20 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
339 PM MDT THU JUL 28 2016

.SHORT TERM...(This evening through Friday)
Issued at 338 PM MDT Thu Jul 28 2016

Currently...Upper high over the Great Basin persists, keeping light N-
NW flow aloft over the CWA. Outflow from storms in northeastern CO
and western KS this morning has pushed into the eastern plains,
reinforcing LLVL moisture for the I-25 corridor and plains. Temps
have risen into the 90s to around 100 F across the plains, into the
80s to near 90 F for the high valleys, and into the 70s for the mt
passes.

Tonight and Tomorrow...Little movement on the upper high expected
over the next 24 hrs, and there is not any definitive upper
shortwave to help kick off convective activity. What is present is a
good amount of llvl moisture thanks to the storm outflow earlier
today. This moisture along with abundant heating has sparked
thunderstorms across the eastern plains, and outflow from these
storms will initiate even more storms through the evening and into
the overnight hrs, with models indicating activity finally waning
between 09-12z. There is the indication that this moisture will also
help lower clouds to develop over portions of the eastern plains, so
included this in the aviation forecasts for COS and PUB.

After a relatively quiet morning, once cloud breaks develop and
heating commences, heating should act upon available moisture for
another round of isolated to scattered storms beginning after 18z.
Max temps tomorrow are expected to be slightly cooler for the high
valleys, but anywhere from 5-15 degrees cooler across the plains due
to a cool morning with a slower start to the heating. Moore

.LONG TERM...(Friday night through Thursday)
Issued at 338 PM MDT Thu Jul 28 2016

.Saturday through Tuesday..A couple of troughs will move across
the northern Rockies during this period. The flow aloft will
become west to southwest with a lee trough developing over the
plains. The lee trough will keep the very moist low level air
mostly to the east of Colorado. Plenty of convection developed
last night over the Sierra Madre with one easterly wave. Satellite
shows other easterly waves moving into northern Mexico which will
continue development of deep convection over northern Mexico.
Southwest flow should be able to tap this deep moisture and advect
it into Colorado. Anticipate moisture increasing on Sunday as
first shortwave moves to our north and southwest flow ahead of
another shortwave moving across the northern Rockies will maintain
the monsoon plume through Tuesday. With the best lower level
moisture remaining to the east of Colorado, highest PoPs and
heaviest rainfall will stay over and near the mountains.

.Wednesday and Thursday...As the trough passes to the north of
Colorado, a surface cold front could move south into eastern
Colorado. The upslope flow behind the front could increase the low
level moisture on the plains with a greater potential for
convection. With monsoon plume remaining over Colorado and an
increase in moisture on the plains, will have to watch for
increased threat of heavy rains. --PGW--

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 338 PM MDT Thu Jul 28 2016

KALS: VFR conditions over the next 24 hrs. Isolated storms over the
higher terrain surrounding the site through 03z, but too
low of a probability to include in the TAF.

KCOS and KPUB: Brisk outflow has moved across KCOS and KPUB, with
gusts of 25-30 kts.  KCOS has a better chance for convection
associated with the front, lasting through the evening. Stronger
storms, possibly severe, are expected further east closer to KS with
60 mph wind gusts and large hail the expected threats. LLVL moisture
pushing towards the southern Front Range this evening will likely
produce MVFR cloud deck for much of the I-25 corridor after 09-10z.
After a relatively quiet morning, isolated to scattered storms are
expected to develop once again along the I-25 corridor affected KCOS
and KPUb after 18z. Moore

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...MOORE
LONG TERM...PGW
AVIATION...MOORE
Hazardous weather outlook, Jul 28, 11:16 AM MDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1116 AM MDT THU JUL 28 2016

COZ058>089-093>099-291300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1116 AM MDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER AND NEAR THE MOUNTAINS
THIS AFTERNOON AND EVENING.  A WEATHER DISTURBANCE AND A FRONT WILL
AFFECT THE SOUTHEAST PLAINS THIS AFTERNOON AND INTO THE LATE
NIGHT HOURS, BRINGING THUNDERSTORMS TO THE AREA. THE MAIN STORM
THREATS TODAY WILL BE LIGHTNING AND WIND GUSTS UP TO 50 MPH.
HOWEVER, OVER THE SOUTHEAST PLAINS LATE THIS AFTERNOON AND
TONIGHT, THERE WILL ALSO BE THE POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS, WITH HAIL AROUND THE SIZE OF PING PONG BALLS AND
WIND GUSTS AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE
EXPECTED ACROSS THE AREA EACH DAY. THUNDERSTORMS MAY LINGER INTO
THE OVERNIGHT HOURS ACROSS THE FAR SOUTHEAST PLAINS. THE BEST
COVERAGE OF STORMS ON FRIDAY WILL BE ACROSS THE EASTERN MOUNTAINS
AND PLAINS, WITH THE BEST COVERAGE OF STORMS SWITCHING TO OVER AND
NEAR THE HIGHER TERRAIN THIS WEEKEND AND INTO EARLY NEXT WEEK.

THE MAIN THREATS FROM STORMS WILL BE LIGHTNING...GUSTY WINDS UP TO 45
MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL. SOME OF THE STRONGER
STORMS ACROSS THE SOUTHEAST PLAINS ON FRIDAY AND SATURDAY COULD
BECOME SEVERE, PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND WIND
GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL COULD CAUSE FLASH
FLOODING CONCERNS...ESPECIALLY IF THEY OCCUR OVER URBAN AREAS OR
BURN SCARS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE LATE THIS AFTERNOON AND TONIGHT OVER THE SOUTHEAST
PLAINS.

27/06

In the hours before

Local storm report, Jul 28, 10:30 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1030 PM MDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HEAVY RAIN       2 N BLACK FOREST        39.04N 104.70W
07/28/2016  M0.70 INCH       EL PASO            CO   PUBLIC

            . THE DURATION OF THE HEAVY RAIN EVENT WAS
            30 MINUTES.

&&

RMG
Local storm report, Jul 28, 10:37 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1037 PM MDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             4 WSW FALCON            38.92N 104.68W
07/28/2016  M2.50 INCH       EL PASO            CO   TRAINED SPOTTER

            .

&&

RMG
Local storm report, Jul 28, 10:39 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1039 PM MDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             4 WSW BLACK FOREST      39.00N 104.77W
07/28/2016  M1.25 INCH       EL PASO            CO   PUBLIC

            .

&&

RMG
Local storm report, Jul 28, 10:40 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1040 PM MDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             5 NNW PETERSON AFB      38.90N 104.74W
07/28/2016  M1.25 INCH       EL PASO            CO   AMATEUR RADIO

            .

&&

NWS PUEBLO CO
IRIS SYSTEM
Local storm report, Jul 28, 10:51 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1051 PM MDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     HAIL             2 E FALCON              38.93N 104.58W
07/28/2016  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            .

&&

AL
Local storm report, Jul 28, 10:59 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1059 PM MDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     HAIL             FALCON                  38.93N 104.62W
07/28/2016  M1.25 INCH       EL PASO            CO   AMATEUR RADIO

            .

1054 PM     HAIL             2 ESE FALCON            38.91N 104.59W
07/28/2016  E1.75 INCH       EL PASO            CO   PUBLIC

            .

&&

NWS PUEBLO CO
IRIS SYSTEM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:01 PM MDTSpecial Weather StatementPUB44 min
Jul 28, 6:10 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo35 min
Jul 28, 6:26 PM MDTSevere Thunderstorm WarningPUBEl Paso24 min
Jul 28, 6:32 PM MDTSpecial Weather StatementPUBCrowley43 min
Jul 28, 6:44 PM MDTSpecial Weather StatementPUBCrowley46 min
Jul 28, 6:53 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo37 min
Jul 28, 7:07 PM MDTSpecial Weather StatementPUBPueblo38 min
Jul 28, 7:12 PM MDTSevere Thunderstorm WarningPUBCrowley30 min
Jul 28, 7:13 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo47 min
Jul 28, 7:29 PM MDTSpecial Weather StatementPUBEl Paso46 min
Jul 28, 7:45 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa25 min
Jul 28, 8:35 PM MDTSpecial Weather StatementPUBTeller40 min
Jul 28, 8:42 PM MDTSpecial Weather StatementPUBPueblo48 min
Jul 28, 9:01 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo44 min
Jul 28, 9:08 PM MDTSevere Thunderstorm WarningPUBEl Paso52 min
Jul 28, 9:25 PM MDTFlash Flood WarningPUBEl Paso, Pueblo3 hr
Jul 28, 9:31 PM MDTSevere Thunderstorm WarningPUBEl Paso29 min
Jul 28, 9:36 PM MDTSpecial Weather StatementPUBProwers39 min
Jul 28, 9:40 PM MDTSevere Thunderstorm WarningPUBEl Paso50 min
Jul 28, 9:59 PM MDTSevere Thunderstorm WarningPUBEl Paso46 min
Jul 28, 10:05 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 28, 10:09 PM MDTSevere Thunderstorm WarningPUBEl Paso51 min
Jul 28, 10:53 PM MDTSevere Thunderstorm WarningPUBEl Paso28 min
Jul 28, 11:43 PM MDTSevere Thunderstorm WarningPUBEl Paso19 min
Jul 29, 2:20 PM MDTSpecial Weather StatementPUBTeller25 min
Jul 29, 2:36 PM MDTSpecial Weather StatementPUBEl Paso39 min
Jul 29, 2:41 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Teller34 min
Jul 29, 3:25 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Teller31 min
Jul 29, 3:30 PM MDTSevere Thunderstorm WarningPUBLas Animas45 min
Jul 29, 3:42 PM MDTSpecial Weather StatementPUBElbert48 min
Jul 29, 4:14 PM MDTSevere Thunderstorm WarningPUBLas Animas45 min
Jul 29, 5:02 PM MDTSpecial Weather StatementPUB43 min
Jul 29, 5:44 PM MDTSpecial Weather StatementPUBLas Animas46 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.